Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Klonopin Withdrawal.

I was taking klonopin for 8 1/2 years, I stopped taking it about 3 months ago, I was trying to gradually come off it when I stopped, I was fine the first 2 and a half months as far as my mental condition, but for the last 2 weeks my anxiety has as bad as it has ever been or perhaps worse, can someone tell me if my current mental condition is from my stopped use of Klonopin and if so why was I fine for 2 and half months, any insight into my situation would be greatly appreciated.
5 Responses
480448 tn?1426952138
Hello!

It's very common to experience rebound anxiety after discontinuing an anti-anxiety medication.  You should notice improvement with that over time, although, depending on what you were taking it to begin with (an anxiety disorder perhaps?)....you may need to address the anxiety with a professional.  You could also be seeing the anxiety symptoms from the original condition you were treating with the Klonopin, as obviously, the Klonopin only treats the symptoms while you take it...it doesn't make them go away.

If you haven't already, I would recommend getting into therapy.  That's where the long term progress is made as far as learning hoe to manage chronic anxiety.

Best of luck!
1696489 tn?1370825574
I doubt your present problems are due to klonopin withdrawal, as those would have happened long ago.  Has something changed in your life, like a lost job, repoed car, sick family members, a difference in your regular income, anything like that?  These and many more things can cause anxiety to flare up.  You can try some natural remedies like valerian root or st john's wort.  Do not take these at the same time.  If one doesn't work, stop that one and try the other.  There is also Chamomile tea, soothing candles, music you like.  All of these things can help you.  Message me if you need more info.  Blessings - Blu
Avatar universal
Once again you have recommended St. John's Wort for anxiety, when it is only known to work for depression.  Once again you have warned against taking it together with valerian, for unknown reasons, as these are very often used together just as antidepressants are often combined with relaxanats.  Do you have a reason for this warning?  Thanks in advance for helping me to understand where this info keeps coming from, as it appears to be contrary to herbal practice.
Avatar universal
Thank you for your reply.

I originally took it because I was having bad effects from another medication Haldol which I was taking for obsessive compulsive disorder, it had a bad effect on me amplifying my probable already existing anxiety disorder.  Currently trying to find a convenient therapist that can meet within my schedule and takes health insurance which has not been easy.
Some of the symptoms are from when I first took the medication, and some are new anxiety issues.

Avatar universal
Thanks for your reply, some of what you are saying applies, I moved to my new home about 4 months ago, my first house with wife, into a location I have never lived before, I felt like I was adjusting fine at first, my mother who is over 65 has not been feeling well from time to time which has had me concerned. My father who I don't really having a relationship with is also not doing well either, although my mother has to care for him and I'm concerned that is taking a toll on her.

Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?